I was taken off of my other meds cold turkey a month ago (Seroquel & Lexapro) and today they just gave me these 3 new meds. I gained about 14 pounds while on Seroquel and Lexapro and I haven't been able to lose it and now I'm absolutely terrified some of these are going to make me gain weight. Experiences ?
Many of those that affect Serotonin will make you gain weight. With Prozac, many people stop gaining weight and actually lose some after a few months but after a year they gain it back.
Prozac and many of the SSRI also will make it where sex is not enjoyable and ruin orgas*ms. (Sorry if that's too graphic, lol)
See if you can be put on Bupropion (Wellbutrin XL) it suppresses appetite and minimal to none sexual side effects. Bad thing is, they make people very jittery and keep you up at night, well, at least at first. Also if you overdose by accident you will get seizures.
I do know that different meds have various side effects depending on your body's reaction. I have been switched to 3 different meds for a condition because each med had a different side effect. Your doctor may be trying to help you avoid that weight gain.
I am sure that you already know that you have to let the doctor know your concerns, and of course never stop your meds without his knowledge and ok.
Take care, and
The only med that has worked for me is Celexa. I have had no side effects at all. Tell your doctor your concerns. ALWAYS...ALWAYS...ALWAYS...ASK QUESTIONS! It is your body and you have the right to know what your putting in it. Good Luck!